I am definitely at the end of my rope advice.
I started this rash problem in May of 2003, it started on my underwear line next to my hip bones. It started out as a small raised red very itchy small area, it spread and symmetrically came on the other side. Approximately a large oval patch. The med Dr. thought it was some sort of reaction. It itched like crazy, we tried antihistimines, anti itch pill, steriod creams, then it spread to the back of my knees. It kept me awake for nights, and had to take Bendryl to sleep. The dermatolgoist thought it was some type of internal reaction. I am a runner and was training for a half marathon. The only way it went away was from oral steriods. Then it would come back with small pin point red dots, extremely itchy. Sometimes you couldn't even see a rash, but very itchy.
I know this is long, but trying to give you all the details.
I tried changing my soaps, laundry, underwear anything I could think of.
It came back again, on my underwear hip area, another Dr. did a biopsy, came back allergic reaction. Tried Elidel worked some, then ran race, developed it on my buttocks, both sides.Dermatologit again, said it didn't look like Folliculitis, thinks it is a contact allergic.
Gave me a steroid cream that took most of it away. Now there are small one or two red spots again that itch crazy on upper thighs.
I can't believe something can be so bothersome.
What other things should I try to do, or how do I find what I am allergic to. Blood work okay.
I don't want to stay on steroid creams forever. I understand that it could be from my running shorts, but what about getting it on my knees and legs. Could the sweat drying have anything to do with it. Why all of a sudden would this happen? I have sweat before, Please help with any sort of suggestions, I have seen two Drs. and a dermatologist, can't seem to pin point any specifics, thanks so much.
Glad there is a site for this end of the rope advice!!
This sounds to me like eczema (atopic dermatitis.) You can read some about it at http://www.dermnetnz.org/ .
Everything you describe is compatible with that diagnosis--the scaly patches, the itch, the locations, the fact that it came out of the blue and responds temporarily and comes back.
The first thing I tell patients with this condition (there are lots of them) is that eczema is not an allergy or reaction. If if were, you could just avoid whatever triggered it, but in the vast majority of cases there is no such trigger--not soap, detergent, food, stress, sweat, etc.
What you can do is suppress the symptoms with topical steroids or some of the newer nonsteroidals like Elidel or Protopic. What usually happens is that the condition eventually subsides or takes a long break, but all the creams do, or can do, is knock it down, not out.
Topical steroids are quite safe if used properly under supervision, although you may be able to do fine with the nonsteroids.
I don't thonk your dermatologist is doing you a favor by referring to this as a "reaction" or a "contact allergy," because these terms imply there is a smoking gun you need to find, when they almost surely isn't. If he or she thinks there might be, you would need allergy testing (patch tests.) These don't often bear fruit, but might be worth considering.
I am also at my whit's end. This sound like what I have-- but for me, some of it is bigger than pin head. I just finished my first marathon two weeks ago and have been training for 8 months. This rash came on me out of the blue, three months ago. Scalp, Shoulders, neck, chest, waist at belt line, arms, elbows, legs sometimes. My Dr. finally gave me a prescription for Medrol pills. When I take them, the rash subsides for one week. Then roars back with intensity. I do okay during the day at work, but at night it rips me. It always starts up in my scalp. Sleep is tough. Two Ibuprofin, and I can sleep until about 3. Then I have to take something else, or read or something until I am so tired, I fall back to sleep.
I also have been bothered with a very itchy rash for the last couple weeks. My family doctor told me I had Scabies, even though I explained I haven't been in contact with this AT ALL! Also, no one else in my family has this itchy rash. I went to another doctor who now tells meI do not have Scabies,I've had an allergic reaction, but he doesn't know to what! He gave me a Hydrocortisone shot and a prescription for Atarax. This was to be taken at bedtime only, and supposedly would help me sleep(didn't help me sleep!), since the itching was worse at night and kept me awake clawing my skin until I brought blood! My rash was everywhere EXCEPT my face, my head or scalp and genital area. Now, the rash is gone, but the palms of my hands and the soles and sides of my feet, and my ankles still itch like crazy! If ANYONE has any clue what this could be or what I can do to stop it PLEASE e-mail me at ***@****. And good luck to everyone else having a rash problem similiar to this. If I learn anything new that will help I'll post it.
I also wanted to mention that whatever is causing this itchy rash, you can get some relief by soaking in a tub of slightly warm water and using Aveeno. After getting out of the tub pat your skin dry, rubbing will start the itching all over again. I also tried a tube of 2% Allergy cream right after my bath, this brought some relief. Also if you'll do your soak in Aveeno, and use this cream about 20 minutes before bedtime it will help you get to sleep. Whatever you do DON'T bathe or shower in hot water, this makes the itch unbearable. Atleast, it did for me. Hope this helps!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.